Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Corpus Christi, TX

June 14, 2013Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 14, 2013, 2:27 PM CDT for Webb County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2013, 2:27 PM CDT (19:27 UTC)
Expired
Jun 14, 2013, 4:30 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 195 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:45 PM CDTFLASH FLOOD22 Nnw Laredo, TXWATER RESCUE OF STRANDED MOTORISTS IN WHAT IS A NORMALLY A LOW LYING DRY CREEK. WATER LEVEL UP TO THE ROOF TOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS54 KCRP 141927
FFWCRP
TXC479-142130-
/O.NEW.KCRP.FF.W.0009.130614T1927Z-130614T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT FRI JUN 14 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WEBB COUNTY IN SOUTH TEXAS...

* UNTIL 430 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN WEBB COUNTY.   
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES HAS FALLEN IN SOME 
AREAS. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS 
ACROSS WESTERN WEBB COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.  
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...  
LAREDO...BOTINES...CALLAGHAN...COLUMBIA BRIDGE...AND EL CENIZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2729 9950 2731 9955 2738 9950 2749 9949
      2749 9953 2756 9952 2763 9961 2762 9966
      2765 9972 2772 9977 2779 9988 2790 9991
      2797 9994 2799 9998 2820 10000 2821 9944
      2727 9930 2731 9938 2725 9949

$$

JR
1 follow-up statement
999 
WGUS74 KCRP 142125
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT FRI JUN 14 2013

TXC479-142131-
/O.EXP.KCRP.FF.W.0009.000000T0000Z-130614T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
425 PM CDT FRI JUN 14 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM CDT FOR WESTERN WEBB
COUNTY...

THE LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED EAST OF THE WARNING 
AREA. IN ADDITION...NO WIDESPREAD FLOODING HAS BEEN REPORTED.

HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER 
THIS AFTERNOON AND EVENING OVER WESTERN WEBB COUNTY.

&&

LAT...LON 2729 9950 2731 9955 2738 9950 2749 9949
      2749 9953 2756 9952 2763 9961 2762 9966
      2765 9972 2772 9977 2779 9988 2790 9991
      2797 9994 2799 9998 2820 10000 2821 9944
      2727 9930 2731 9938 2725 9949

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 12:33 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 14, 12:33 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 PM CDT FRI JUN 14 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...SCT-NUM SHRAS AND TSTMS THIS AFTERNOON THROUGH SUNSET
ALONG AND WEST OF COT-LRD LINE...WITH ISOLD-SCT COVERAGE EAST OF
THIS LINE TO A BEA-NQI LINE. GUSTY AND VARIABLE WINDS AND BRIEF
HEAVY RAINS WILL OCCUR IN PRECIP. OTHERWISE...VFR CONDITIONS
THROUGH THE AFTERNOON AND EVENING OUTSIDE OF PRECIP.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT FRI JUN 14 2013/

DISCUSSION...BOOSTED POPS WEST OF I-37 TODAY...ESPECIALLY ACROSS
THE WESTERN BRUSH COUNTRY AND RIO GRANDE. THE MID AND UPPER LEVEL
LOW CONTINUES TO DRIFT NORTH OUT OF NORTHERN COAHUILA INTO THE
PERMIAN BASIN TODAY. POOL OF RICH/DEEP MOISTURE EXTENDS SOUTHEAST
THROUGH THE EDWARDS PLATEAU AND INTO THE WESTERN HALF OF THE CWA
TODAY...WHILE DRIER AIR IS GRADUALLY TRYING TO WORK INTO THE FAR
NORTHEAST CWA. DUE TO EQUIPMENT FAILURE...12Z CRP SOUNDING FAILED
AFTER 900MB. HOWEVER...RELYING ON SURROUNDING DATA AND FORECAST
SOUNDINGS...CONDITIONS WILL REMAIN MOIST AND MODERATELY
UNSTABLE/UNCAPPED ACROSS THE WESTERN HALF OF THE AREA TODAY...
LEADING TO AT LEAST ONE MORE DAY OF AT LEAST SCATTERED COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS THE BRUSH COUNTRY AND RIO GRANDE
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  77  93  78  96  /  20  10  10  10  10
VICTORIA          92  75  94  75  92  /  10  10  10  10  10
LAREDO            94  78  99  80 101  /  50  20  10  10  10
ALICE             93  76  96  76  97  /  30  10  10  10  10
ROCKPORT          91  80  91  80  91  /  10  10  10  10  10
COTULLA           90  75  97  75  99  /  60  30  10  10  10
KINGSVILLE        93  78  94  78  96  /  30  10  10  10  10
NAVY CORPUS       90  80  91  79  91  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Jun 14, 4:27 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CDT FRI JUN 14 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-150000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
427 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE
BRUSH COUNTRY. SOME OF THE THUNDERSTORMS COULD PRODUCE ISOLATED
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TMT/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:07 AM CDTAreal Flood AdvisoryCRPWebb53 min
Jun 14, 4:32 PM CDTRiver Flood WarningCRPWebb4 days

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.